MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC SCALPEL HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HP054
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, during the assembly of the harmonic handpiece-clamp system, difficulties were encountered by the block team (screwing in a vacuum), which led to the change of a handpiece.Subsequently, failure of the system and therefore attempt to retighten and reset but in vain.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/21/2025 b3: event year only reported: 2025 d4 batch #: x95w21.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? there were no consequences for the patient, except a delay in management in the block and stress generated at the level of the operating team.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the nose cone cracked and the mount was noted to be loose.The cable nor insulation was damaged as reported.No functional testing could be performed due to the nose cone was extremely cracked and no instrument could be attached to the handpiece.The instrument was disassembled to inspect internal components.The moisture indicator was positive.The transducer assembly was not held in place due to the cracked nose cone, so torquing on the disposable resulted in twisting only the handpiece transducer assembly until the internal wires got disconnected.Due to the cracked nose cone, moisture entered the hand piece mid housing.It is possible that the ingress of moisture affected handpiece functionality.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.Although the analysis was unable to determine the exact root cause that lead to crack in the hand piece nose cone.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
HARMONIC SCALPEL HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key22560074
Report Number3005075853-2025-05722
Device Sequence Number9637583
Product Code LFL
UDI-Device Identifier20705036002144
UDI-Public(01)20705036002144
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHP054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown